Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
GM_User

My first Hello! One month in!

Recommended Posts

Hello All,

I finally signed up after lurking on the boards for a few months. I've had to deal with Acne for the past 7 years. I am 20 now. I always thought i'd outgrow it and it just never happend.

After various topical treatments I finally got on accutane. I am officially one month in now. I started with 20mg a day for the first 3 weeks. Past week i've been on 40mg. When I was first on 20mg I really didnt feel much of anything but the past week i've really been feeling the dry lips and I had some minor chest pain and muscle soreness. Nothing I really can't cope with. I was told i'd take Accutane till 4-5 months depending how I respond to it. My derm said that if 40 works fine then I should consider going up to 60mg. What do you guys/gals think?

Should I stay on 40mg for the last two months or should I jump to 60mg?

Also, has any one had any weird bumps by their lips? I've had TWO since i've started accutane. At first I thought it was a cold sore but it wasn't. Just looks like a pore thats infalmmed with a yellow covering. Quite disturbing, i've myself "popped" them both. They are quite painful when you try and pop them. One just this morning, the last one healed right away and now looks like nothing is there. I've been using Aquahor on my lips this past week too. Could I have blocked a pore with so much aquahor? Just a thought.

Thanks in advance for everyone contributing to the site, this is really something special.

Share this post


Link to post
Share on other sites
Hello All,

I finally signed up after lurking on the boards for a few months. I've had to deal with Acne for the past 7 years. I am 20 now. I always thought i'd outgrow it and it just never happend.

After various topical treatments I finally got on accutane. I am officially one month in now. I started with 20mg a day for the first 3 weeks. Past week i've been on 40mg. When I was first on 20mg I really didnt feel much of anything but the past week i've really been feeling the dry lips and I had some minor chest pain and muscle soreness. Nothing I really can't cope with. I was told i'd take Accutane till 4-5 months depending how I respond to it. My derm said that if 40 works fine then I should consider going up to 60mg. What do you guys/gals think?

Should I stay on 40mg for the last two months or should I jump to 60mg?

Also, has any one had any weird bumps by their lips? I've had TWO since i've started accutane. At first I thought it was a cold sore but it wasn't. Just looks like a pore thats infalmmed with a yellow covering. Quite disturbing, i've myself "popped" them both. They are quite painful when you try and pop them. One just this morning, the last one healed right away and now looks like nothing is there. I've been using Aquahor on my lips this past week too. Could I have blocked a pore with so much aquahor? Just a thought.

Thanks in advance for everyone contributing to the site, this is really something special.

Hi there,

I guess it all depends on how well it's working and your weight. I was on 40mg and it was working fine but my derm upped me to 40mg one day and 80mg every second day because he felt it would be more effective long term. I am at 58 days and almost completely clear. Maybe do the 40mg for the whole month and then when you go back to your dr, assess it then.

With regards to the bump on your lip, I had something similar during my IB. I don't know what it was but it was a red bump that took forever to heal. Lot's of weird things happen to my skin on accutane but I keep plugging away because I know it's all temporary!

Good luck on your course!

Share this post


Link to post
Share on other sites

Hello! I'm on the same sort of course as you. I'm on 20mg for a month and then being put up to 40mg and then 60 if that's working. Personally I'd say if you're not having too much problem with the side effects then go to 60 so you can get rid of all the acne at once, rather than having to have another course (if you need to). I've not got any bumps round my lips but I did read another log on here that talked about that, can't remember who sorry, but you're not alone!

Lots of luck with your course :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×